| Catalog Number |
323.027 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
10/17/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent osteosynthesis surgery for clavicle shaft fracture with the lcp superior anterior clavicle plate and the lcp drill sleeve in question.During the surgery, the surgeon bent the plate.When the surgeon attached the drill sleeve to the plate, the bit of the drill sleeve broke.The surgeon could not remove the fragment of the drill sleeve from the plate completely.The surgeon used another clavicle plate instead and completed the surgery successfully.The surgery was delayed by less than 30minutes.No further information is available.This complaint involves two (2) devices.This is 1 of 2 for report (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Codes updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 323.027, lot: 9825164, manufacturing site: hägendorf, release to warehouse date: 09.March 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: visual inspection performed at customer quality (cq) identified that approx.2mm of the distal thread of the lcp drill sleeve has broken off and is still blocked in the plate.Besides, the instrument presents normal signs of use.Dimensional inspection: outside shaft diameter is 5.41mm (spec.5.40mm +/- 0.10 mm) = pass.Inner bore diameter is 2.87mm (spec 2.85mm +0.1/0 mm) = pass.Further dimensional inspection cannot be performed due to the damage incurred.Document/specification review: the lcp drill sleeve was manufactured in march 2016 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.The following documents were reviewed as part of this investigation: drawing lcp drill sleeve 3.5 for drill bits ø2.8.Test instruction: the review has shown that with 1.4112 stainless steel the correct material was used, and that the hardness was within the specification of 595 +80 hv10.Summary the complaint condition is confirmed as a portion of approx.2mm of the distal thread of the lcp drill sleeve has broken off and is still blocked in the plate.This production lot (9525164) was manufactured according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used, and the hardness parameters were within the specifications.There were no issues during the manufacture of this product that would contribute to this complaint condition.The damage occurred is determined to be post production/acceptance criteria's.A definitive root cause for the breaking could not be determined based on the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.